Arkansas, 2009

Hail and Damaging Winds in Arkansas, July 16, 2009

July 16, 2009 · NWS JAN · 5 events in 2 counties and zones

Showers and thunderstorms developed across the region in association with a frontal system. Some of the storms brought hail, damaging winds, and flash flooding to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$63,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed across the region in association with a frontal system. Some of the storms brought hail, damaging winds, and flash flooding to the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 16, 2:25 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 16, 2:25 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU JUL 16 2009

.DISCUSSION...TONIGHT THOUGH FRIDAY NIGHT...WHILE SCATTERED
CONVECTION IS FIRING ACROSS THE SOUTH THIS AFTERNOON...AN OUTFLOW
BOUNDARY...FROM THE MCS THAT SKIRTED THE NORTHERN HALF OF THE
FORECAST AREA THIS MORNING...CONTINUES TO SURGE SOUTH THIS
AFTERNOON.   AS IT DOES SO...LOOK FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE TO DEVELOP FURTHER SOUTH ALONG AND JUST AHEAD IT.  A STORM
OR TWO COULD BRIEFLY BECOME SEVERE AND PRODUCE STRONG DAMAGING WINDS
ALONG WITH SOME HAIL.  WITH THE ABUNDANT DEEP MOISTURE ACROSS THE
AREA...HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY ACTIVITY
THROUGH THE EVENING.

FOR TONIGHT...CONVECTION WILL SLOWLY WANE THROUGH THE EVENING ACROSS
THE AREA...BUT AN ISOLATED SHOWER OR STORM WILL STILL BE POSSIBLE
THROUGH THE OVERNIGHT HOURS.  AFTER MIDNIGHT AND TOWARDS DAY BREAK
FRIDAY MORNING THOUGH...RAIN CHANCES WILL INCREASE ACROSS THE
NORTHERN HALF OF THE CWA AS AN UPPER LEVEL DISTURBANCE IS PROGGED TO
SWING EAST ACROSS THE MID SOUTH TOWARDS THE TENNESSEE VALLEY.  THIS
LOOKS TO CAUSE YET ANOTHER COMPLEX OF STORMS TO DEVELOP AND RACE
EAST SOUTHEAST.  THIS COMPLEX COULD VERY WELL IMPACT MY NORTHERN
ZONES EARLY FRIDAY MORNING.  THUS ILL MAINTAIN POPS ACROSS THE
ENTIRE FORECAST AREA TONIGHT...WITH THE BEST POPS ACROSS THE NORTH
FOR EARLY TOMORROW MORNING.

FRIDAY CONTINUES TO LOOK LIKE ITLL BE OUR BEST CHANCE TO SEE SOME
WIDESPREAD SHOWERS AND STORMS ACROSS THE CWA AS A STRONG UPPER
TROUGH SWINGS SOUTHEAST TOWARDS THE REGION.  THIS WILL FORCE A COLD
FRONT...THAT CURRENTLY RESIDES ACROSS THE MID MISSISSIPPI RIVER
VALLEY...TO DROP SOUTH TOWARDS AND EVENTUALLY INTO THE FORECAST AREA
FRIDAY AFTERNOON.

AT PRESENT...THE BEST COMBINATION OF INSTABILITY AND STORMS STILL
LOOK TO BE ACROSS THE CENTRAL AND SOUTHERN HALVES OF THE CWA  DURING
THE AFTERNOON AND EVENING HOURS. NORTHERN AREAS WILL LIKELY SEE GOOD
STORMS EARLY IN THE DAY WHICH SHOULD LOWER THEIR SEVERE POTENTIAL AS
THE DAY PROGRESSES.  WITH STEEP LAPSE RATES EXPECTED TO BE ACROSS
THESE AREAS...ILL CONTINUE TO MENTION THE BEST SEVERE POTENTIAL FOR
FRIDAY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA.   IN
ADDITION TO THIS...WITH THE DEEP MOISTURE ROOTED OVER THE AREA AS
PRECIPITABLE H2O VALUES RANGE BETWEEN 2-2.5 INCHES...LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS BEGINNING WITH
SATURDAY. /19/

SATURDAY THROUGH NEXT THURSDAY...WE WILL HAVE AN AMPLIFIED PATTERN
AS WE MOVE INTO THE WEEKEND. AN UPPER TROUGH WILL AMPLIFY OVER THE
REGION WHICH WILL SEND THE FRONT SOUTH OF THE REGION BY SATURDAY
MORNING. THIS GENERAL PATTERN WAS AGREED UPON BY THE MEDIUM RANGE
MODELS AND ENSEMBLES. THERE MAY BE A FEW SHOWERS IN THE SOUTH FOR
SATURDAY THROUGH SUNDAY NORTH OF THE FRONTAL BOUNDARY. THINGS SHOULD
DRY OUT IN THE SOUTH BY SUNDAY EVENING. A COOLER AIRMASS WILL MOVE
ACROSS THE REGION...WHICH WILL PROVIDE LESS WARM DAYS AND SOME
POSSIBLE RECORD LOWS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. MODELS
SHOWS 3 TO 4 STANDARD DEVIATIONS FROM NORMAL AVERAGE TEMPS FOR THIS
TIME OF YEAR. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO
TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS
THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE REGION.
THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE ARKLAMISS BY
WEDNESDAY. THE COOLER AIRMASS BEHIND THE FRONT WILL BRING HIGHS IN
THE MID TO UPPER 80S FOR SATURDAY THROUGH MONDAY. TEMPS WILL BEGIN
TO WARM SOME FOR TUESDAY INTO WEDNESDAY AS HIGHS TREND TOWARD THE
LOWER 90S. AS FOR LOWS WE MAY BE TOUCHING SOME RECORD READINGS FOR
THIS WEEKEND INTO EARLY NEXT WEEK. LOWS WILL DIP INTO THE MIDDLE
50S(WHICH IS 5 TO 8 DEGREES BELOW RECORD LOWS) TO MIDDLE 60S FOR
SUNDAY AND MONDAY MORNING...THEN WILL RISE INTO THE LOWER TO MIDDLE
60S BY TUESDAY MORNING. READINGS WILL RISE TO THE UPPER 60S TO LOWER
70S ON WEDNESDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE
REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS
FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS
ENSEMBLES NUMBERS. WENT WITH THE HIGH SIDE OF THE ENSEMBLE NUMBERS
FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE
TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS.
AS FAR AS POPS ARE CONCERN CUT DOWN POPS SOME SOUTH OF INTERSTATE 20
FOR THE WEEKEND. /17/

&&

.AVIATION...SCATTERED TSTMS WILL CONTINUE THRU THE AFTERNOON...
DIMINISHING THIS EVENING AS DAYTIME HEATING SUBSIDES. PATCHY FOG
WILL BE POSSIBLE TOWARD MORNING...ESPECIALLY IN AREAS WHERE HEAVIER
RAINFALL OCCURRED. ADDITIONAL TSTMS WILL BE POSSIBLE AFTER MIDNIGHT
OVER NWRN ZONES AS STORMS REDEVELOP TO OUR NW AND POSSIBLY BUILD
INTO OUR AREA. A COLD FRONT WILL PRODUCE SCT-NUMEROUS THUNDERSTORMS
FRIDAY INTO FRIDAY EVENING AS IT DROPS THROUGH THE AREA. QUIETER
WEATHER WILL BE ON TAP FOR SATURDAY AS DRIER AIR MOVES IN BEHIND THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  90  66  89 /  40  68  38   6
MERIDIAN      75  88  66  86 /  58  74  43   7
VICKSBURG     75  92  65  89 /  26  60  30   5
HATTIESBURG   74  90  70  89 /  48  68  47  17
NATCHEZ       75  90  68  86 /  21  61  32   9
GREENVILLE    76  90  62  88 /  41  55  15   4
GREENWOOD     74  90  62  88 /  46  56  18   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

19/17/03
Hazardous weather outlook, Jul 16, 2:43 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT THU JUL 16 2009

LAZ007>009-MSZ035>046-050>052-172045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-SCOTT-NEWTON-LAUDERDALE-
343 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES
INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED
OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY.

LAZ015-016-023>026-MSZ047>049-053>066-072>074-172045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
343 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
AND EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING. ISOLATED SEVERE STORMS WILL AGAIN BE
POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT MOVES INTO THE
AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS EACH DAY WILL
BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE
RULED OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS EACH DAY.
PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>034-172045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
343 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER
MIDNIGHT. A CLUSTER OF STRONG TO SEVERE STORMS WILL DEVELOP TO OUR
NORTHWEST LATE. THE LEADING EDGE OF THESE STORMS MAY MOVE INTO NORTH
MISSISSIPPI AND SOUTHEAST ARKANSAS TOWARD SUNRISE. THE RISK OF
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE MAINTAINED INTO
FRIDAY AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. THE PRIMARY
SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO
60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT.

HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Jul 16, 6:27 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
            PARKWAY.

0710 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
            PARKWAY.

&&

JALLEN
Local storm report, Jul 16, 6:28 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     LIGHTNING        3 WNW MAXIE             30.99N 89.24W
07/16/2009                   FORREST            MS   EMERGENCY MNGR

            *** 1 INJ *** 18 YEAR-OLD MALE STRUCK BY LIGHTNING IN THE
            CARNES COMMUNITY.

0457 PM     LIGHTNING        3 W LAUREL              31.69N 89.20W
07/16/2009                   JONES              MS   EMERGENCY MNGR

            LIGHTNING STRIKE SET TREES AND BRUSH ON FIRE IN CALHOUN
            COMMUNITY.

0508 PM     HAIL             MAGEE                   31.87N 89.73W
07/16/2009  E1.00 INCH       SIMPSON            MS   PUBLIC

0710 PM     HAIL             2 W RAYMOND             32.26N 90.46W
07/16/2009  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED BY HINDS EOC

0710 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
            PARKWAY.

0722 PM     HAIL             2 NE RAYMOND            32.28N 90.40W
07/16/2009  E0.50 INCH       HINDS              MS   EMERGENCY MNGR

            HINDS COUNTY EOC REPORTS HALF INCH HAIL ONGOING AT TIME
            OF REPORT.

0722 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
            PARKWAY.

&&

JALLEN
Special weather statement, Jul 16, 6:36 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT THU JUL 16 2009

ARZ074-075-MSZ018-034-170145-
ASHLEY AR-CHICOT AR-BOLIVAR MS-WASHINGTON MS-
736 PM CDT THU JUL 16 2009

...STRONG TO SEVERE THUNDERSTORMS HEADING TOWARD ASHLEY...
CHICOT...BOLIVAR...AND WASHINGTON COUNTIES...

AT 732 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
CENTRAL AND EASTERN ARKANSAS WAS MOVING EAST TOWARD ASHLEY AND
CHICOT COUNTIES IN EXTREME SOUTHEAST ARKANSAS...AND BOLIVAR AND
WASHINGTON COUNTIES IN WESTERN MISSISSIPPI.

THESE STORMS WILL BE CAPABLE OF PRODUCING AT LEAST 40 TO 50 MPH WIND
GUSTS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING STRIKES AND
TORRENTIAL RAINFALL AS THE MOVE INTO THE AREA AFTER 8 PM.

PEOPLE IN NORTHWESTERN WASHINGTON...WESTERN BOLIVAR...CHICOT AND
ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

EEC
Special weather statement, Jul 16, 7:01 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU JUL 16 2009

MSZ072-170120-
MARION MS-
801 PM CDT THU JUL 16 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF COLUMBIA AT 802
PM CDT...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANYTIME.

PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jul 16, 7:04 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT THU JUL 16 2009

MSZ048-170115-
HINDS MS-
804 PM CDT THU JUL 16 2009

...STRONG THUNDERSTORM OVER HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER HINDS COUNTY AT 804 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

OLB
Local storm report, Jul 16, 7:05 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 S COLUMBIA            31.21N 89.83W
07/16/2009  E0.50 INCH       MARION             MS   LAW ENFORCEMENT

            PEA TO DIME HAIL S OF COLUMBIA.

&&

CME

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
July 16, 7:20 PM CST
Where
Ashley County, Crossett
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.130, -91.970

Several trees were blown down around Crossett.

Thunderstorm Wind, Chicot

When
July 16, 7:20 PM CST
Where
Chicot County, Dermott
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.520, -91.430

A large tree was uprooted and landed on a building causing substantial damage.

Hail, Ashley

When
July 16, 7:23 PM CST to 7:26 PM CST
Where
Ashley County, Crossett to 1.93 mi W of Bovine
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.130, -91.970

Thunderstorm Wind, Chicot

When
July 16, 7:48 PM CST
Where
Chicot County, 0.69 mi S of Lake Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.320, -91.280

A tornado siren and a control box were blown off of a pole.

Thunderstorm Wind, Chicot

When
July 16, 8:10 PM CST
Where
Chicot County, 0.58 mi E of Eudora
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
33.120, -91.260

A few trees were blown down with one tree on top of a mobile home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188549, 191211, 188551, 188552, 188553.